Skip to main content
    • Aa
    • Aa

Finite injury and Σ1-induction

  • Michael Mytilinaios (a1)

Working in the language of first-order arithmetic we consider models of the base theory P. Suppose M is a model of P and let M satisfy induction for Σ1-formulas. First it is shown that the Friedberg-Muchnik finite injury argument can be performed inside M, and then, using a blocking method for the requirements, we prove that the Sacks splitting construction can be done in M. So, the “amount” of induction needed to perform the known finite injury priority arguments is Σ1-induction.

Corresponding author
Department of Mathematics, University of Crete, 71409 Iraklio, Greece
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1] R. M. Friedberg , Two recursively enumerable sets of incomparable degrees of unsolvability, Proceedings of the National Academy of Sciences of the United States of America, vol. 43 (1957), pp. 236238.

[3] G. Kreisel , Some reasons for generalizing recursion theory, Logic Colloquium '69 ( R. O. Gandy and C. E. Yates , editors), North-Holland, Amsterdam, 1971, pp. 139198.

[5] J. B. Paris and L. A. S. Kirby , Σn-collection schemas in arithmetic, Logic Colloquium '77, North-Holland, Amsterdam, 1978, pp. 199209.

[6] E. L. Post , Recursively enumerable sets of integers and their decision problems, Bulletin of the American Mathematical Society, vol. 50 (1944), pp. 285316.

[8] G. E. Sacks , On degrees less than 0′, Annals of Mathematics, ser. 2, vol. 77 (1963), pp. 211231.

[9] G. E. Sacks and S. G. Simpson , The α-finite injury method, Annals of Mathematical Logic, vol. 4 (1972), pp. 343368.

[10] R. A. Shore , Splitting an α-recursively enumerable set, Transactions of the American Mathematical Society, vol. 204 (1975), pp. 6578.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 1 *
Loading metrics...

Abstract views

Total abstract views: 25 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 18th August 2017. This data will be updated every 24 hours.